Unknown

Dataset Information

Role of p53 in Cisplatin-Induced Myotube Atrophy.


ABSTRACT: Chemotherapy-induced sarcopenia is an unfavorable prognostic factor implicated in the development of postoperative complications and reduces the quality of life of patients with cancer. Skeletal muscle loss due to cisplatin use is caused by mitochondrial dysfunction and activation of muscle-specific ubiquitin ligases Atrogin-1 and muscle RING finger 1 (MuRF1). Although animal studies suggest the involvement of p53 in age-, immobility-, and denervation-related muscle atrophy, the association between cisplatin-induced atrophy and p53 remains unknown. Herein, we investigated the effect of a p53-specific inhibitor, pifithrin-alpha (PFT-α), on cisplatin-induced atrophy in C2C12 myotubes. Cisplatin increased the protein levels of p53, phosphorylated p53, and upregulated the mRNA expression of p5

SUBMITTER: Matsumoto C 

PROVIDER: S-EPMC10253206 | biostudies-literature | 2023 May

REPOSITORIES: biostudies-literature